Alert archive / Pennsylvania / Red Flag Warnings in 2010
Red Flag Warning 2, NWS State College, PA
NWS State College, PA issued this red flag warning at Apr 7, 2010, 3:43 AM EDT for 33 counties in Pennsylvania. It took effect at Apr 7, 2010, 4:00 AM EDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2010, 3:43 AM EDT (07:43 UTC)
- In effect from
- Apr 7, 2010, 4:00 AM EDT
- Expired
- Apr 7, 2010, 7:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4128 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
698 WWUS81 KCTP 070743 RFWCTP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 343 AM EDT WED APR 7 2010 ...RED FLAG CONDITIONS ARE EXPECTED TODAY ACROSS ALL OF CENTRAL PENNSYLVANIA... PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-071545- /O.NEW.KCTP.FW.W.0002.100407T0800Z-100407T2300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 343 AM EDT WED APR 7 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. GUSTY WINDS...LOW DEWPOINTS AND VERY DRY 10-HOUR FUELS WILL LEAD TO CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH TODAY. DEWPOINTS HAVE ALREADY DROPPED INTO THE UPPER 20S IN WESTERN PA EARLY THIS MORNING...PULLING HUMIDITIES INTO THE 20 PERCENT RANGE. WHILE A RECOVERY TO 30 TO 40 PERCENT RELATIVE HUMIDITY VALUES IS EXPECTED LATER THIS MORNING IN THE WEST...DAYTIME HEATING WILL LIKELY DIP RELATIVE HUMIDITY LEVELS DOWN TO 30 PERCENT OR BELOW AGAIN THIS AFTERNOON. WINDS WILL BE 10 TO 15 MPH WITH FREQUENT GUSTS OF 20 TO 15 MPH ARE EXPECTED TODAY. EASTERN SECTIONS OF CENTRAL PA WILL SEE HUMIDITY DROP FROM 50 PERCENT OR GREATER THIS MORNING DOWN TO 30 PERCENT OR LESS THIS AFTERNOON. FINE FUEL MOSITURES ARE ALREADY AROUND 5 PERCENT ACROSS THE ENTIRE AREA. RELATIVE HUMIDITIES WILL REBOUND ABOVE 30 PERCENT THIS EVENING AS THE SUN SETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ DANGELO
3 follow-up statements
859 WWUS81 KCTP 070802 CCA RFWCTP URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE STATE COLLEGE PA 400 AM EDT WED APR 7 2010 ...RED FLAG CONDITIONS ARE EXPECTED TODAY ACROSS ALL OF CENTRAL PENNSYLVANIA... PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-071615- /O.COR.KCTP.FW.W.0002.100407T0800Z-100407T2300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 400 AM EDT WED APR 7 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. GUSTY WINDS...LOW DEWPOINTS AND VERY DRY 10-HOUR FUELS WILL LEAD TO CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH TODAY. DEWPOINTS HAVE ALREADY DROPPED INTO THE UPPER 20S IN WESTERN PA EARLY THIS MORNING...PULLING HUMIDITIES INTO THE 20 PERCENT RANGE. WHILE A RECOVERY TO 30 TO 40 PERCENT RELATIVE HUMIDITY VALUES IS EXPECTED LATER THIS MORNING IN THE WEST...DAYTIME HEATING WILL LIKELY DIP RELATIVE HUMIDITY LEVELS DOWN TO 30 PERCENT OR BELOW AGAIN THIS AFTERNOON. SOUTHWEST WINDS WILL BE 10 TO 15 MPH WITH FREQUENT GUSTS OF 20 TO 30 MPH. EASTERN SECTIONS OF CENTRAL PA WILL SEE HUMIDITY DROP FROM 50 PERCENT OR GREATER THIS MORNING DOWN TO 30 PERCENT OR LESS THIS AFTERNOON. FINE FUEL MOSITURES ARE ALREADY AROUND 5 PERCENT ACROSS THE ENTIRE AREA. RELATIVE HUMIDITIES WILL REBOUND ABOVE 30 PERCENT THIS EVENING AS THE SUN SETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ DANGELO
643 WWUS81 KCTP 071346 RFWCTP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 946 AM EDT WED APR 7 2010 ...RED FLAG CONDITIONS ARE EXPECTED THROUGH LATE THIS AFTERNOON ACROSS ALL OF CENTRAL PENNSYLVANIA... PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-072300- /O.CON.KCTP.FW.W.0002.000000T0000Z-100407T2300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 946 AM EDT WED APR 7 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. GUSTY SOUTHWEST WINDS COMBINING WITH ABUNDANT SUNSHINE...LOW DEWPOINTS...AND VERY DRY 10-HOUR FUELS WILL LEAD TO CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH THROUGH LATE THIS AFTERNOON. NEAR RECORD HIGH TEMPERATURES IN THE UPPER 70S TO UPPER 80S THIS AFTERNOON...WILL COMBINE WITH DEWPOINTS MAINLY IN THE 40S TO YIELD A MINIMUM RELATIVE HUMIDITY OF ONLY AROUND 30 PERCENT. SOUTHWEST WINDS ACROSS THE CENTRAL AND WESTERN MOUNTAINS WILL AVERAGE 12 TO 16 MPH THROUGHOUT THE DAY...WITH FREQUENT GUSTS OF 25 TO 30 MPH ACROSS THE SUSQUEHANNA RIVER VALLEY...LIGHT AND VARIABLE WINDS WILL BECOME SOUTHWEST LATE THIS MORNING...AND INCREASE TO 12 TO 16 MPH BY 1 PM...WITH GUSTS BETWEEN 25 AND 30 MPH DURING THE AFTERNOON. RELATIVE HUMIDITY OF 50 PERCENT OR GREATER LATE THIS MORNING OVER THE MIDDLE AND LOWER SUSQUEHANNA VALLEY...WILL DROP STEADILY DOWN TO 30 PERCENT OR LESS THIS AFTERNOON. FINE FUEL MOISTURE IS VERY LOW ACROSS THE REGION...AVERAGING ONLY AROUND 5 PERCENT. RELATIVE HUMIDITY WILL REBOUND ABOVE 30 PERCENT THIS EVENING AS THE SUN SETS AND THE WIND DIMINISHES SLIGHTLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ LAMBERT/DANGELO
921 WWUS81 KCTP 072308 RFWCTP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 708 PM EDT WED APR 7 2010 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-080015- /O.EXP.KCTP.FW.W.0002.000000T0000Z-100407T2300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 708 PM EDT WED APR 7 2010 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. VERY DRY FINE FUELS WILL CONTINUE OVER THE REGION...HOWEVER WINDS WILL DIMINISH AND RELATIVE HUMIDITIES WILL RISE AS THE EVENING PROGRESSES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this red flag warning went out at Apr 6, 10:17 PM EDT, 5 hours 26 minutes earlier.
Area forecast discussion, Apr 6, 10:17 PM EDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1017 PM EDT TUE APR 6 2010 .SYNOPSIS... UNSEASONABLY WARM TEMPERATURES WILL REMAIN IN PLACE THROUGH MID WEEK. A STRONG COLD FRONT WILL TRAVERSE THE KEYSTONE STATE THURSDAY...ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. MUCH COOLER TEMPERATURES ARE EXPECTED FRIDAY AND SATURDAY IN THE WAKE OF THE COLD FRONT. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AREA IS FIRMLY IN THE WARM SECTOR SO A VERY SUMMERY OVERNIGHT IS IN STORE. ONLY CHANGE TO THE FORECAST WAS TO LOWER THE ALREADY LOW POPS FOR THE EVENING AND OVERNIGHT OVER THE NORTH. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... UNSEASONABLY WARM WEATHER CONTINUES FOR ONE MORE DAY AS SW FLOW BRINGS HIGHS INTO THE MID 70S TO MID 80S...WELL ABOVE NORMAL AND KNOCKING ON THE DOOR OF MORE RECORDS...THOUGH RECORDS FOR WED AT KIPT/KMDT ARE IN THE UPPER 80S. SEE CLIMO SECTION FOR MORE. FRONTAL BOUNDARY THAT HAS BEEN LINGERING TO OUR NORTH WILL BEGIN TO SLIDE SLOWLY SOUTHWARD ON WED/WED NIGHT AS TROUGH SHARPENS OVER LAKES/OHIO VALLEY AS IT HEADS EAST. EXPECT SCT TSTORMS TO BEGIN TO SLIDE INTO NW MTNS WED AFT...WITH ACTIVITY INCREASING OVERNIGHT AS LLJET BRINGS ADDITIONAL MOISTURE AND DYNAMICS INTO PLAY AHEAD OF APPROACHING COLD FRONT. && .LONG TERM /THURSDAY THROUGH TUESDAY/... LOW LEVEL MOISTURE IS PROGGED TO SLOWLY INCREASE AHEAD OF A SHARPENING NORTH-SOUTH COLD FRONT MOVING EAST FROM THE MIDWEST/MS VLY. STRONG PRE-FRONTAL/DRY AIR MIXING WILL PROMOTE A GUSTY SW FLOW...SUGGESTING THE POTENTIAL FOR FIRE WEATHER/RED FLAG CONDITIONS...AS FINE FUELS CONTINUE TO CURE AND RH/S FALL TO NEAR 30 PCT. THE MAIN UNCERTAINTY PRECLUDING REG FLAG HEADLINES ATTM WILL BE THE EXTENT OF WARM SECTOR MOISTURE RECOVERY AND SUBSEQUENT RH VALUES. THE EXTENDED STRETCH OF ANOMALOUS EARLY SPRING WARMTH WILL COME TO AN END LATER THIS WEEK...AS A DEEP UPPER LEVEL TROUGH AND ATTENDANT COLD FRONT EVOLVE EWD FROM THE MS VALLEY INTO THE MID- ATLANTIC AND NORTHEAST STATES THUR-FRI. TODAY'S 12Z DETERMINISTIC MODELS AND ENSEMBLE GUIDANCE ARE IN BETTER AGREEMENT WITH REGARDS TO FRONTAL PROGRESSION/TIMING...AND APPEAR TO BE TRENDING TOWARD A CONSENSUS SOLUTION. THE CANADIAN AND ECMWF SOLUTIONS REMAIN ON THE SLOW END OF THE ENVELOPE. BANDS OF SHOWERS AND STORMS ARE EXPECTED TO EXPAND IN COVERAGE ALONG/IMMEDIATELY AHEAD OF THE FRONT FROM THE SPINE OF THE APPLCHNS EWD ACROSS THE CENTRAL MTNS AND INTO THE SUSQ VLY/SOUTHEAST PIEDMONT BY DARK. ADEQUATE DEEP LYR SHEAR...LOW TO MODERATE INSTABILITY AND FAIRLY STEEP MID LEVEL LAPSE RATES MAY SUPPORT A LOW-END SEVERE WEATHER RISK. THIS POTENTIAL WAS BROAD-BRUSHED BY THE SPC DY3 /SEE TEXT/ CONVECTIVE OUTLOOK...AND WOULD ANTICIPATE A TIGHTER/REFINED THREAT AREA GOING FORWARD. COOL CYCLONIC FLOW WILL FOLLOW IN THE WAKE OF THE FROPA...WITH A FEW/SCT SHOWERS LINGERING ACROSS THE ALLEGHENIES. A MAINLY ZONAL FLOW ALOFT IS EXPECTED IN THE LONGER RANGE WITH AN EAST-WEST FRONTAL/BAROCLINIC ZONE SETTING UP FROM THE PLAINS/MIDWEST EWD INTO THE MID-ATLANTIC/NORTHEAST STATES. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... VFR CONDS WILL RULE THRU NEXT 24HRS FOR MOST AIRFIELDS IN PA. BY 03Z MOST TERMINALS WILL SEE GUSTY WINDS DIMINISH...HOWEVER JST MAY CONTINUE TO SEE BREEZY CONDS THRU OVERNIGHT GIVEN ELEVATION. VFR CONDS RETURN AFT 12Z WED THRU MIDDAY...WITH INC GUSTY WINDS AGAIN. AFT 17Z GUIDANCE SUGGESTS GUSTS COULD TOP 30KTS. ATTM FEEL MORE CONFIDENT WITH 24-27KTS...HOWEVER POTENTIAL FOR A FEW AIRFIELDS TO OBSERVE GUSTS IN EXCESS OF 30KTS. PSBL VCSH FOR BFD ARND 23Z WED...LOW CONFIDENCE ATTM. OUTLOOK... WED NIGHT..MAINLY VFR. SCT MVFR POSS IN SCT TSTMS MAINLY NW. THU...BECOMING MVFR WITH TSRA BECOMING LIKELY. FRI...MVFR WITH SCT SHOWERS NW HALF...VFR OCNL MVFR ELSEWHERE. SAT/SUN...VFR. && .CLIMATE... WILLIAMSPORT SET A RECORD HIGH TODAY WITH 88 DEGREES. THE OLD RECORD WAS 86 SET IN 1929. HARRISBURG SET A RECORD HIGH TODAY WITH 89 DEGREES. THE OLD RECORD WAS 85 SET IN 1942. RECORDS FOR WEDNESDAY MAY FALL AGAIN AT BOTH IPT AND MDT. FOR IPT...THE RECORD IS 88 SET BACK IN 1929. FOR MDT...THE RECORD IS 87 SET BACK IN 1929. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE NEAR TERM...LA CORTE SHORT TERM...RXR LONG TERM...STEINBUGL AVIATION...BEACHLER/RXR CLIMATE...LA CORTE
Nearby
Red Flag Warnings in Pennsylvania, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.